"On the Taketa bound for normally monomial p-groups of maximal class"

DSpace/Manakin Repository

Show simple item record

dc.contributor.author Keller, Thomas Michael
dc.contributor.author Ragan, Dustin
dc.contributor.author Tims, Geoffrey T.
dc.date.accessioned 2005-05-11T14:14:42Z
dc.date.available 2005-05-11T14:14:42Z
dc.date.issued 2004-07-15
dc.identifier.citation JOURNAL OF ALGEBRA, July 2004. 277 (2): 675-688. en
dc.identifier.issn 0021-8693
dc.identifier.uri http://hdl.handle.net/2092/241
dc.description Geoffrey T. Tims is a 2003 graduate of the Department of Mathematics and Computer Science, Drake University. en
dc.description.abstract A longstanding problem in the representation theory of finite solvable groups, sometimes called the Taketa problem, is to find strong bounds for the derived length dl(G) in terms of the number |cd(G)| of irreducible character degrees of the group G. For p-groups an old result of Taketa implies that dl(G)|cd(G)|, and while it is conjectured that the true bound is much smaller (in fact, logarithmic) for large dl(G), it turns out to be extremely difficult to improve on Taketa's bound at all. Here, therefore, we suggest to first study the problem for a restricted class of p-groups, namely normally monomial p-groups of maximal class. We exhibit some structural features of these groups and show that if G is such a group, then . en
dc.description.sponsorship Supported by NSF REU grant #00977592 en
dc.format.extent 181764 bytes
dc.format.mimetype application/pdf
dc.language.iso en_US
dc.publisher Elsevier Science en
dc.subject Lie algebra en
dc.subject Taketa bound en
dc.subject P-groups en
dc.subject Finite monomial groups en
dc.subject Algebra en
dc.title "On the Taketa bound for normally monomial p-groups of maximal class" en
dc.type Article en

Files in this item

This item appears in the following Collection(s)

Show simple item record

Search DSpace

Advanced Search


My Account